ArticleCase reports in immunology2019
Vancomycin-Induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome Masquerading as Elusive Sepsis.
Article in Case reports in immunology, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 6 citations in OpenAlex.
- DRESS Mimicking Flushing Syndrome Associated with Vancomycin: A Case Report.Current drug safety · 2025Article
- A rare case of infant eosinophilia induced by oral vancomycin: a case report and literature review.The Journal of international medical research · 2023Review
- Antibacterial antibiotic-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a literature review.European journal of clinical pharmacology · 2021Review
- Vancomycin-induced drug rash with eosinophilia and systemic symptoms (DRESS).BMJ case reports · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We present a unique case of vancomycin-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome masquerading as elusive endocarditis. A 37-year-old female actively using intravenous drugs presented with worsening right upper extremity pain, fever, and chills. Workup revealed methicillin-resistant staphylococcus aureus (MRSA) bacteremia and multiple right-sided septic pulmonary emboli. Echocardiogram was negative for vegetation. Vancomycin was initiated for bacteremia management suspected secondary to right upper extremity abscesses. However, despite resolution of abscesses, fevers persisted, raising suspicion for endocarditis not detected by echocardiogram. On hospital day 25, the patient began showing signs of DRESS syndrome, ultimately manifesting as transaminitis, eosinophilia, and a diffuse, maculopapular rash. Vancomycin was switched to Linezolid and she improved on high dose steroids. The persistent fevers throughout this hospital course were thought to be an elusive endocarditis before DRESS syndrome fully manifested. Although Vancomycin-induced DRESS is uncommon, this case highlights the importance of identifying early signs of significant adverse effects.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.